Excessive Heat, Angelina
- When
- June 28, 10:00 AM CST to June 30, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- ASOS
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
An upper level ridge of high pressure expanded across the Southern Plains during the last week of June, retrograding slightly over the Desert Southwest before building back east during the last few days of the month. Meanwhile, a weak frontal boundary lingered over the Ark-La-Tex before retreating northward, which allowed for dew points to surge back into the mid and upper 70s for several days.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure expanded across the Southern Plains during the last week of June, retrograding slightly over the Desert Southwest before building back east during the last few days of the month. Meanwhile, a weak frontal boundary lingered over the Ark-La-Tex before retreating northward, which allowed for dew points to surge back into the mid and upper 70s for several days. Temperatures climbed into the middle and upper 90s through the last weekend in June, with the moisture pooling resulting in very limited mixing of dew points as attendant heat indices ranged from 110-115 degrees each afternoon from June 28th through June 30th across East and Northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 9:20 AM CST, 40 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1020 AM CDT Fri Jun 28 2024
...New UPDATE...
.UPDATE...
Issued at 1005 AM CDT Fri Jun 28 2024
The current forecast is on track and no changes have been made. A
quick synoptic analysis this morning reveals a prevalent ~590dm
ridge of high pressure in the mid levels across the Deep Southern
Plains and into the ArkLaTex, while at the surface, a backdoor
cool front extending from E TX into Central Louisiana is
attempting to saunter northward as a warm front.
Moving forward through the afternoon hours today, the
aforementioned sfc frontal boundary is expected to continue to
make slow progress northward, eventually washing out before it
even crosses the northern half of the CWA. Its movement, albeit
slow, will promote a more humid airmass into far at least far W
and SW zones. This will correspond to the highest heat indices of
around 105-106 degrees today. Elsewhere, subsidence from the upper
level ridge will make for hot conditions, and although dewpoints
will be a few degrees lower than in W/SW zones, heat index values
will will still range from 100-105 degrees. Current heat advisory
will be remain in place as is, although will most likely be
expanded to all areas for Saturday.
Kovacik
&&
.SHORT TERM...
(Friday through Saturday)
Issued at 257 AM CDT Fri Jun 28 2024
Upper-level ridging will remain firmly in place over the Southern
Plains through at least the middle of the next work week. Today,
the forecast area will remain between a stationary front to the
south and another back door cold front across the Ozarks and Lower
Ohio River Valley. East-southeast flow in the low-levels will
advect more Gulf moisture into the region bringing increased
humidity and high heat index values. This should be enough to push
peak heat indices above 105 degrees F across most of the area,
with the possible exception of our northernmost counties in
Southwest Arkansas. Therefore, the ongoing Heat Advisory was
maintained with no changes.
The more easterly component and "long way" advection of the
moisture should also keep most of the daily sea breeze convection
south of our area. However, the southern frontal boundary is
expected to become diffuse during the day allowing the low-level
flow to become more southerly and onshore. I can't rule out the
possibility of a couple of isolated showers or storms affecting
Grant or La Salle Parishes late this afternoon, but current
thinking is that rain chances are too low to warrant mentionable
PoPs.
Very similar conditions are expected for Saturday. However,
increased southerly flow should allow for better chances for
diurnal convection during the afternoon south of a line from
Lufkin TX to Columbia LA. Temperatures will continue to gradually
warm today and Saturday. Additional heat headlines are likely
areawide on Saturday as the heat and humidity continue to build.
Excessive Heat Warnings can't be ruled out this weekend.
CN
&&
.LONG TERM...
(Saturday Night through Friday)
Issued at 257 AM CDT Fri Jun 28 2024
Increasingly hot and humid conditions will be the major concern
for much of the long-term period, especially through the middle of
next week as the upper level ridge strengthens over the Southern
Plains. The hottest temperatures of the next week are generally
expected on Tuesday as the upper ridge moves directly over the
forecast area. The latest NBM suggests probabilities of 30 to 60
percent of high temperatures of at least 100 degrees F in portions
of East Texas (mainly Wood, Upshur, Gregg, Rusk, and Wood Counties)
and Louisiana (mainly Caddo, Bossier, Red River, Natchitoches,
and Sabine Parishes) for Tuesday afternoon.
A weak disturbance trapped underneath the ridge is progged to
help push a backdoor cold front south across the area Sunday and
into Monday. This should bring increased chances for scattered
showers and thunderstorms to most locations Sunday afternoon. The
higher rain chances will be confined to our southernmost zones on
Monday as the front moves south of the region of the disturbance
moves west into Texas. This is expected to be our best chances for
rain in the next 7 days.
Despite the strong ridge, daily chances for diurnal sea breeze
convection will persist each day, mainly south of a line from
Lufkin TX to Columbia LA. Medium range models suggest the ridge
should weaken somewhat during the latter half of the week, which
may allow temperatures to cool a couple of degrees. However,
daytime highs are still expected to be in the mid to upper 90s in
most locations.
CN
&&
.AVIATION...
(12Z TAFS)
Issued at 609 AM CDT Fri Jun 28 2024
For the 28/12z TAF update...Satellite imagery is showing mostly
clear skies across the region. That being said, there is an
increase in clouds moving in from the northwest. KTYR and KLFK
have some lower ceilings overhead that have brought some MVFR
flight conditions this morning. Otherwise, CIGs remain above 5k
feet. Winds remain light and should continue this way through the
rest of this TAF period. /33/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 97 80 98 79 / 0 0 10 10
MLU 96 78 96 77 / 0 0 10 10
DEQ 94 75 96 75 / 0 0 0 10
TXK 96 79 99 79 / 0 0 0 10
ELD 96 76 96 76 / 0 0 10 10
TYR 97 79 97 78 / 0 0 0 0
GGG 96 78 96 77 / 0 0 10 0
LFK 95 78 95 75 / 0 0 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ059-070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...09
LONG TERM....09
AVIATION...33Hazardous Weather Outlook National Weather Service Shreveport LA 630 AM CDT Fri Jun 28 2024 ARZ059-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-291100- Little River-Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 630 AM CDT Fri Jun 28 2024 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. The combination of high humidity and daytime temperatures in the middle to upper 90s will result in peak heat index values climbing to between 105 and 109 degrees today. Therefore, a Heat Advisory is in effect from 11 AM this morning until 7 PM CDT this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered afternoon thunderstorms will be possible south of a line from Lufkin Texas to Columbia Louisiana Saturday and again Tuesday through Thursday. More widespread chances for thunderstorms are expected across the entire area on Sunday, before being limited mainly to Louisiana and Deep East Texas on Monday. Despite the rain chances, the heat and humidity will continue through Thursday. Heat index values are expected to climb above 105 degrees each day, and may climb above 110 degrees in many locations Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ050-051-060-061-291100- Sevier-Howard-Hempstead-Nevada- 630 AM CDT Fri Jun 28 2024 This Hazardous Weather Outlook is for southwest Arkansas. .DAY ONE...Today and tonight. No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered afternoon thunderstorms will be possible south of a line from Lufkin Texas to Columbia Louisiana Saturday and again Tuesday through Thursday. More widespread chances for thunderstorms are expected across the entire area on Sunday, before being limited mainly to Louisiana and Deep East Texas on Monday. Despite the rain chances, the heat and humidity will continue through Thursday. Heat index values are expected to climb above 105 degrees each day, and may climb above 110 degrees in many locations Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 09
The national radar mosaic for the moment the first event began.
21 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196965, 1196966, 1196967, 1196968, 1196969, 1196970, 1196971, 1196972, 1196973, 1196974, 1196975, 1196976, 1196977, 1196978, 1196979, 1196980, 1196981, 1196982, 1196983, 1196984, 1196985.